Question 11 1 out of 1 points A nurse has questioned why a patients physician

Question 11 1 out of 1 points a nurse has questioned

This preview shows page 14 - 16 out of 21 pages.

Question 11 1 out of 1 points A nurse has questioned why a patient's physician has prescribed a narrow-spectrum antibiotic rather than a broad-spectrum drug in the treatment of a patient's infection. Which of the following facts provides the best rationale for the use of narrow-spectrum antibiotics whenever possible? Response Feedback : The benefit of a narrow-spectrum antimicrobial agent is that it limits the potential for adverse effects, such as superinfection. In a superinfection, an antibiotic suppresses all susceptible microbes, including the body's natural flora, which may keep other microbes in check. In the absence of these bacteria, nonsusceptible microbes can proliferate. Narrow-spectrum antibiotics do not lack demonstrated efficacy and they do not necessarily require a shorter duration of treatment. All antimicrobial drugs have the potential to impact subsequent C&S testing. Question 12 1 out of 1 points A patient is to begin taking tobramycin (Nebcin) for a nosocomial infection. Which of the following assessments should the nurse prioritize? Response Feedback: Peak and trough levels should be closely monitored with serious infections being treated with tobramycin. The patient's blood pressure, diet, weight, and other medications would be important to know and necessary for the plan of care, but are secondary to serum levels. Question 13 1 out of 1 points A patient has been prescribed oral tetracycline. The nurse will instruct the patient to take the drug Response Feedback : Oral preparations of tetracycline should be administered on an empty stomach 1 hour before or 2 hours after taking a meal or other drugs to maximize absorption. Tetracycline is not absorbed effectively if taken with food or dairy products. The
Image of page 14
dosage must be distributed around the clock, and not just at bedtime, to increase effectiveness. Question 14 1 out of 1 points A patient is taking rifampin (Rifadin) for active TB. When discussing this drug with the patient, the nurse should stress that Response Feedback : Rifampin can discolor body fluids red–orange. The patient should be informed that this is an expected adverse effect and is harmless. However, wearers of soft contact lenses should be cautioned that the lenses may be permanently discolored and that hard contacts or regular glasses should be used during the therapy. Although rifampin is often well tolerated, it may cause GI disturbances such as nausea and vomiting, anorexia, flatulence, cramps, and diarrhea. Cardiac arrhythmias, seizures, and facial flushing are not typically associated with the use of this drug. Question 15 1 out of 1 points A child is taking permethrin for head lice. The nurse will instruct her mother to Response Feedback: Using creams, ointments, or oils may diminish the therapeutic effect of permethrin. Increasing daily milk intake would not enhance the effects of the drug. The patient does not have to wash her hair every day.
Image of page 15
Image of page 16

You've reached the end of your free preview.

Want to read all 21 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture